From Cordova, Tennessee, USA:
My 16 year boy has had red flushed cheeks (like he has been exercising) since he has started on insulin two years ago! His doctor has no clue what it is, and has run some kind of test (after my persistence) and still no response. Our next appointment is in two months -- hopefully will hear something!
What you describe is not a clear picture. There's two issues I'd bring up:
- Insulin often leads to a transient fluid retention.
- Maybe the child actually has hypercortisolism [overactivitiy of the adrenal glands, with excess amounts of steroids being produced] as the main disorder and his diabetes is secondary to that problem.
[Editor's comment: It's unclear from your question if your son is under the care of a pediatric endocrinologist. If not, there are a few clues in the description you gave, that lead me to think that a referral to one would be very appropriate. WWQ]
Original posting 8 May 2001
Posted to Other
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.